MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PRECOAT FEMORAL DRILL W/STOP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PRECOAT FEMORAL DRILL W/STOP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 00584301800
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during efip inspection process, was noticed that the precoat femoral drill w/stop is dull and gouged metal on shaft.There was no case involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.The stated failure was confirmed through a visual inspection that the femoral drill is dull and has burrs from contact with mating device.This device shows significant signs of wear/usage.This device was manufactured in 2015.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PRECOAT FEMORAL DRILL W/STOP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10591587
Report Number1020279-2020-04905
Device Sequence Number2410065
Product Code LXH
UDI-Device Identifier00885556621318
UDI-Public00885556621318
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584301800
Device Catalogue Number00584301800
Device Lot Number63194157
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1